Dr. I am 68, married for 42 years, and due to past career problems was put on 75mg of Zoloft. That was 3-4 years ago. Now, with ED problems which Viagra doesn't improve at all ( I still get the strong feelings, but no erection) and with Testosterone replacement therapy which has restored my testosterone levels to normal... I am at a loss to figure out what my problem is. Can it be the Zoloft? just age? or possibly something else... Would much appreciate insight.
I'm glad you've written to me because I think I can clear this up.
Zoloft is reported to cause sexual side effects in some men. However, it’s difficult to know with any certainty whether this is actually caused by the medication itself or by your depression, since sexual side effects are very common in people with depression. You don't mention whether you are in therapy, but you would benefit from seeing a therapist who is trained to help people with sexual concerns.
Since you've noticed sexual side effects, ask about taking a smaller dose, taking it at a different time of day or adding Wellbutrin to your regimen. Wellbutrin is the anti-depressant with the lowest association to sexual side effects. Your doc should be willing to help you experiment with finding a regimen that works best for your sexual health. Best of luck to you. Dr. J
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.